Alert archive / Pennsylvania / Areal Flood Warnings in 2013

Areal Flood Warning 52, NWS Philadelphia/Mount Holly

January 31, 20134 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jan 31, 2013, 6:00 AM EST for 4 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2013, 6:00 AM EST (11:00 UTC)
Expired
Jan 31, 2013, 12:00 PM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 78 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 11.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 803 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
803 m²/s²
0-3 km storm-relative helicity
880 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WGUS41 KPHI 311100
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 AM EST THU JAN 31 2013

PAC029-045-091-101-311700-
/O.NEW.KPHI.FA.W.0052.130131T1100Z-130131T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-DELAWARE PA-CHESTER PA-
600 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  WEST CENTRAL PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  EAST CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL NOON EST

* AT 556 AM EST...WATER WAS RISING RAPIDLY ALONG CRUM CREEK AT 
NEWTOWN SQUARE AND ALONG WISSAHICKON CREEK AT FORT WASHINGTON. CREEK 
FLOODING WILL LIKELY OCCUR.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4022 7524 4012 7507 3986 7542 3996 7559

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jan 31, 5:29 AM EST, 31 minutes earlier.

Area forecast discussion, Jan 31, 5:29 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 AM EST THU JAN 31 2013

.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN CANADA
TODAY INTO TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL SHIFT EAST
OF OUR REGION EARLY THIS MORNING. A WEAK LOW PRESSURE SYSTEM AND
SECONDARY COLD FRONT WILL QUICKLY MOVE ACROSS THE MID ATLANTIC
FRIDAY MORNING, THEN HIGH PRESSURE BUILDS TO OUR SOUTH FRIDAY NIGHT
AND SATURDAY. THE NEXT COLD FRONT AND WEAK LOW PRESSURE SYSTEM IS
SCHEDULED TO ARRIVE SUNDAY, THEN HIGH PRESSURE BRIEFLY ARRIVES
SUNDAY NIGHT INTO MONDAY, BEFORE ANOTHER COLD FRONT MOVES TUESDAY.
HIGH PRESSURE IS FORECAST TO ARRIVE DURING WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
523 AM GRIDDED UPDATE HAS RAISED WINDS IN SE PA..E MD AND DE THIS
MORNING AS WE EXPECT WESTERLY GUSTS NEAR 40 KTS JUST BEHIND THE
FINE LINE OF CAA SHOWERS THERE.

NOWCAST: THE NARROW LINE OF SHOWERS W OF PHL HAS BEEN NOWCAST INTO
THE I95 CORRIDOR INCLUDING PHL AND ILG BETWEEN 520 AND 540 AM WITH
POSSIBLE WESTERLY WINDS TO 45 MPH. DRIER COLDER AIR FOLLOWS.

WIND HEADLINES: WILL EXPIRE THIS SHORTLY. NO NEW WIND ADVY
ANTICIPATED FOR THE DAYLIGHT HOURS BUT IT MIGHT BE A CLOSE CALL FOR
DELMARVA REGION BETWEEN 12Z-16Z. WIND PNS WILL UPDATE AS SOON AS
WE HAVE TIME. WIDESPREAD WIND GUSTS IN THE 50S /MPH/ FOR NJ/DE EARLY
TODAY WITH SOME POWER OUTAGES AND TREES DOWN. ISOLATED 50S /MPH/ IN
PA BUT GENERALLY LESS THERE AS WELL AS IN N DE AND E MD.

FFA HAZARD STMT POSTED AND WILL EXPIRE IT AT 11Z. SPOTTY RESIDUAL
RUNOFF SMALL STREAM FLOODING ANTICIPATED TO LINGER BEYOND 11Z BUT
OVERALL THIS WAS A STREET FLOODING EVENT WITH RIVER RISES.

THE RECORD WARMTH PRIOR TO DAWN WILL BE COOLING BUT STILL ABOVE
NORMAL TEMPS AT DAYBREAK! RER'S WILL POST AS SOON AS WE HAVE TIME.

THIS AFTERNOON...TEMPS STEADY OR FALLING WITH GUSTY WLY WINDS 35
TO 40 MPH. VARIABLE CLOUDINESS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
ANY CLEARING THIS EVENING IS BRIEF AS A SHORT WAVE DRIVES EWD
FROM THE OHIO VALLEY TOWARD THE MID ATLANTIC STATES. IT SHOULD
RESULT IN THICKENING CLOUDS OVERNIGHT AND THERE MAY BE SOME FLURRIES
OR SCT SNOW SHOWERS LATE. WLY WINDS DIMINISH AND THERE IS BROAD
FGEN IN THE MID ATLC STATES NEAR DAWN FRIDAY AS A SECONDARY COLD
FRONT FORMS WITH THAT SHORT WAVE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A LARGE UPPER-LEVEL
TROUGH ACROSS THE GREAT LAKES AND NORTHEAST. THIS LOOKS TO BECOME
REINFORCED A FEW TIMES AS SHORT WAVES DIVE SOUTHEASTWARD FROM THE
MIDWEST. THIS SHOULD RESULT IN A COUPLE OF CLIPPER TYPE SYSTEMS
MOVING ACROSS OUR REGION, ALTHOUGH A MUCH DRIER AIRMASS WILL TEND TO
LIMIT THE AVAILABLE MOISTURE. IT APPEARS THAT EACH SHORT
WAVE/CLIPPER WILL INDUCE SURFACE LOW DEVELOPMENT OFF OF OUR COAST,
HOWEVER THE QUICK FLOW SHOULD ALLOW THESE TO GENERALLY ZIP OUT TO
SEA. THERE COULD BE PERHAPS A MORE SIGNIFICANT SHORT WAVE/CLIPPER
TRACKING ACROSS THE GREAT LAKES REGION TUESDAY, WITH AGAIN THE
POTENTIAL FOR REDEVELOPMENT OFF OF OUR COAST. WE GENERALLY USED A
MODEL BLEND FOR FRIDAY THROUGH SUNDAY, THEN BLENDED IN SOME OF THE
NEWER HPC GUIDANCE WITH CONTINUITY FROM SUNDAY NIGHT ONWARD.

FOR FRIDAY...A WEAK CLIPPER/SHORT WAVE AND SECONDARY COLD FRONT ZIPS
BY MAINLY IN THE MORNING WITH PERHAPS A ZONE OF SNOW SHOWERS AND
FLURRIES. WHILE THE MODEL GUIDANCE DOES VARY REGARDING ACTUAL QPF,
WHATEVER DOES OCCUR IS EXPECTED TO BE ON THE LIGHT SIDE GIVEN
LIMITED MOISTURE. AS THIS FEATURE SHIFTS OFFSHORE IT SHOULD TEND TO
STRENGTHEN AS IT TAPS INTO THE INCREASING BAROCLINICITY. THIS
RESULTS IN A TIGHTENING PRESSURE GRADIENT WHICH MAY LEAD TO BLUSTERY
CONDITIONS ACROSS OUR AREA. SOME LAKE EFFECT SNOW SHOULD BE ONGOING
AND PERHAPS SOME OF THIS IN THE FORM OF SNOW SHOWERS OR FLURRIES
REACHES INTO THE POCONOS. SOME FLURRIES MAY EXTEND INTO SOUTHEASTERN
PENNSYLVANIA FOR A TIME IN THE AFTERNOON. HIGH PRESSURE THEN STARTS
TO BUILD IN AT NIGHT, ALTHOUGH THE CENTER OF IT LOOKS TO SLIDE TO
OUR SOUTH. DESPITE THE PRESSURE GRADIENT HOLDING UP SOME AT NIGHT,
WE SHOULD DECOUPLE ENOUGH TO RESULT IN A COLDER OVERNIGHT.

FOR SATURDAY AND SUNDAY...ANOTHER CLIPPER TYPE SYSTEM LOOKS TO
ARRIVE LATE SATURDAY AS THE UPPER-LEVEL TROUGH AMPLIFIES SOME. THERE
MAY END UP BEING A BETTER SURFACE REFLECTION WITH THIS SYSTEM ACROSS
THE GREAT LAKES WHICH WOULD AIDE IN BETTER WAA ALOFT ACROSS OUR AREA
SATURDAY AND SATURDAY NIGHT. ONCE AGAIN, MOISTURE LOOKS TO BE
LIMITED THEREFORE WE WILL KEEP POPS NO HIGHER THAN THE CHC RANGE
LATE SATURDAY AND SUNDAY. SUNDAY COULD END UP BEING BLUSTERY ONCE
AGAIN AS CAA INCREASES FOR A TIME COUPLED WITH A TIGHTENING PRESSURE
GRADIENT. THE CLIPPER MAY STRENGTHEN OR REDEVELOP OFF OF OUR COAST
SUNDAY, WHICH IF THAT OCCURS IT MAY BE ABLE TO TOSS SOME MOISTURE
BACK INTO PORTIONS OF OUR REGION. SOME OF THE GUIDANCE HINTING AT A
SURFACE TROUGH LIKE FEATURE EXTENDING NORTHWEST FROM THE LOW
OFFSHORE TO A WEAKNESS OVER THE EASTERN GREAT LAKES.

FOR MONDAY AND TUESDAY...THE PERSISTENT UPPER-LEVEL TROUGH FROM THE
MIDWEST/GREAT LAKES AND NORTHEAST LOOKS TO RELOAD LATER MONDAY. THIS
OCCURS AS A WEAK LOW TRACKS FROM THE MIDWEST MONDAY MORNING TO NEW
ENGLAND TUESDAY. THIS WILL PUSH A COLD FRONT ACROSS OUR AREA DURING
TUESDAY. THE BEST LIFT WITH THIS SYSTEM MAY END UP BEING TO OUR
NORTH, HOWEVER SOME GUIDANCE SUGGEST A SECONDARY SHORT WAVE ARRIVES
ON TUESDAY TO PERHAPS ENERGIZE THE SYSTEM SOME. GIVEN LOWER
CONFIDENCE WITH THE SHORT WAVE TIMING AND STRENGTH, WE MADE NO MAJOR
CHANGES.

FOR WEDNESDAY...THE UPPER-LEVEL TROUGH AXIS MAY SHIFT TO OUR EAST
DURING THIS TIME FRAME. THIS WOULD ALLOW HIGH PRESSURE TO OUR WEST
TO GRADUALLY BUILD INTO OUR AREA. A NORTHWEST FLOW THOUGH LOOKS TO
CONTINUE, THEREFORE TEMPERATURES WILL PROBABLY BE ABOUT WHERE THEY
SHOULD BE FOR THIS TIME OF THE YEAR. WE KEPT A DRY FORECAST GOING
DURING THIS TIME FRAME.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR CIGS NEAR 5000 FT. WLY WINDS G NEAR 35 KTS AT TIMES.
BRIEF HEAVY SHOWER WITH WSHIFT FROM SW TO W GUSTING TO 35-40 KT AND
THIS OCCURS I95 EWD BETWEEN NOW AND 12Z.

TONIGHT...VFR SCT-BKN CLOUDS AOA 5000 FT BECOME OVC LATER AT NIGHT.
CHANCE OF FLURRIES OR A MVFR CONDITION SNOW SHOWERS NEAR DAWN
FRIDAY. WLY WIND GUSTS 20-25 KTS THIS EVENING DIMINISH OVERNIGHT.

OUTLOOK...
FRIDAY...OVERALL VFR. SOME SNOW SHOWERS ARE POSSIBLE, ESPECIALLY IN
THE MORNING FROM KPHL ON SOUTH AND EAST WHICH COULD LOCALLY LOWER
THE VISIBILITIES. NORTHWEST WINDS INCREASING TO 15-20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS.

SATURDAY...VFR WITH NW WINDS NEAR 10 KNOTS.

SUNDAY...CONDITIONS MAY LOWER TO ABOUT MVFR DUE TO POSSIBLE SNOW
SHOWERS. NORTHWEST 10-20 KNOTS WITH GUSTS TO AROUND 25 KNOTS.

MONDAY...VFR. WEST WINDS 10 KNOTS OR LESS, BECOMING SOUTHWEST.

&&

.MARINE...
GALE WARNING THROUGH TODAY AND FOR THE ATLC WATERS EXTENDED THROUGH
MUCH OF TONIGHT. THE MODEL GUIDANCE DIFFERS ON MAX WINDS OVER THE
WATERS NEAR SUNRISE FRIDAY...SO FOR NOW ENDED THE GALE NEAR 09Z
FRIDAY.

OUTLOOK...
A CLIPPER TYPE SYSTEM IS FORECAST TO MOVE THROUGH FRIDAY WITH A
CONTINUED SURGE OF COLDER AIR. AS THIS OCCURS AND THE PRESSURE
GRADIENT TIGHTENS FOR A TIME, DEEPER MIXING SHOULD ONCE AGAIN OCCUR.
IT APPEARS THAT SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY, ALTHOUGH
SOME GALE FORCE GUSTS COULD OCCUR FOR A TIME. HIGH PRESSURE THEN
SLIDES TO OUR SOUTH, ALLOWING THE PRESSURE GRADIENT TO RELAX AND THE
SURFACE WINDS TO SUBSIDE. ANOTHER CLIPPER TYPE SYSTEM LOOKS TO
ARRIVE SUNDAY INTO MONDAY AND THIS COULD REDEVELOP TO OUR EAST. A
SURGE OF CAA IN ITS WAKE SHOULD RESULT IN A PERIOD OF ADVISORY
LEVELS WINDS WITH PERHAPS SOME GALE FORCE GUSTS.

&&

.TIDES/COASTAL FLOODING...
CFA CONTINUES CHES BAY. WATER PILING UP IN THE SLY FLOW AND NOW AS
THE WIND TURNS WESTERLY...IT WILL PILE UP ON THE EASTERN SHORE.
FOR NOW WE EXPECT THE MAX STORM TIDE AT CAMBRIDGE TO REMAIN UNDER
MDT THRESHOLD AT THE TIME OF THE 636 AM HIGH TIDE.

OUTLOOK...
AFTER THE THREAT OF MINOR TIDAL FLOODING AS PASSED THERE COULD BE
SOME ISSUES WITH BLOW-OUT TIDES LATE TODAY OR ON FRIDAY. STRONG
WEST- NORTHWEST WINDS COULD PUSH WATER LEVELS TO AROUND -1.5 TO
-2.0 IN SOME SPOTS.

GUIDANCE HAS BEEN SHOWING THE POTENTIAL FOR BLOW-OUTS FOR A FEW
DAYS NOW BUT IT IS NOT A DEFINITE SCENARIO. THE ADDED FRESH WATER
FROM THE OVERNIGHT RAINS ON WEDNESDAY AND THURSDAY COULD HELP TO
INHIBIT BLOW-OUT FROM OCCURRING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR PAZ054-
     055-060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NJZ001-
     007>010-012-015.
     HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
     NJZ012>014-016>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR DEZ001.
     HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
     DEZ002>004.
MD...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR MDZ008.
     COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL 4 AM EST FRIDAY FOR ANZ450>455.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ430-431.

&&

SYNOPSIS...GORSE
NEAR TERM...DRAG  1028Z
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...DRAG/GORSE 1028Z
MARINE...DRAG/GORSE
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 31, 5:54 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 AM EST THU JAN 31 2013

DEZ001>004-NJZ001-007>010-012>027-PAZ054-055-060>062-070-071-101>106-
011100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
554 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-011100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
554 AM EST THU JAN 31 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-011100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
554 AM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A CHANCE FOR BLOW OUT TIDES LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR BLOW OUT TIDES INTO FRIDAY.

GALE FORCE GUSTS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-011100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
554 AM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A CHANCE FOR BLOW OUT TIDES LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR BLOW TIDES INTO FRIDAY.

GALE FORCE GUSTS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 31, 1:34 AM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EST THU JAN 31 2013

DEZ001-NJZ001-008>010-012-013-015>019-021-PAZ070-071-104>106-310830-
CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-
MORRIS NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WESTERN MONMOUTH NJ-
134 AM EST THU JAN 31 2013

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
STRONG WIND GUSTS WILL AFFECT SOUTHWEST...CENTRAL AND NORTH
CENTRAL NEW JERSEY EARLY THIS MORNING...

AT 131 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING STRONG WIND
GUSTS 4 MILES SOUTH OF GLOUCESTER CITY...MOVING NORTHEAST AT 50 MPH.
THE SHOWER WILL BE NEAR HADDONFIELD...COLLINGSWOOD...
MERCHANTVILLE... CHERRY HILL AROUND 140 AM...MAPLE
SHADE...MOORESTOWN-LENOLA... CINNAMINSON...RIVERTON AROUND 145
AM...RIVERSIDE AND DELANCO AROUND 150 AM.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THE SHOWERS AND ISOLATED
STORMS.

LAT...LON 4050 7426 4046 7423 3987 7472 3982 7480
      3977 7480 3926 7521 3950 7558 3965 7556
      3963 7559 3976 7563 4122 7445 4119 7437
      4105 7449 4101 7430 4092 7427 4090 7433
      4067 7445 4067 7439 4060 7444 4060 7421

HAYES
Special weather statement, Jan 31, 2:12 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 AM EST THU JAN 31 2013

DEZ001>004-NJZ021>025-310815-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-DELAWARE BEACHES DE-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
212 AM EST THU JAN 31 2013

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...
CUMBERLAND...KENT...NEW CASTLE AND SUSSEX COUNTIES...

AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST
OF ABERDEEN TO 10 MILES SOUTH OF COVE POINT...MOVING EAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR TOWNSEND...KENTON AROUND 230 AM...
WYOMING...WOODSIDE AROUND 245 AM...WOODSIDE EAST...SEAFORD AROUND 300
AM...FORTESQUE AND SLAUGHTER BEACH AROUND 315 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3846 7570 3932 7577 3943 7574 3943 7555
      3932 7543 3922 7539 3929 7530 3938 7542
      3944 7541 3948 7430 3937 7440 3924 7461
      3900 7478 3881 7508 3844 7505

HAYES
Special weather statement, Jan 31, 2:20 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EST THU JAN 31 2013

NJZ001-007-009-PAZ054-055-060>062-070-101>105-310815-
BERKS PA-CARBON PA-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-NORTHAMPTON
PA-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-WESTERN
MONTGOMERY PA-
220 AM EST THU JAN 31 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...DELAWARE...HUNTERDON...LEHIGH...MONROE...MONTGOMERY...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 218 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF ALLENTOWN TO 16 MILES NORTH OF ABERDEEN...MOVING NORTHEAST AT 45
MPH. THE THUNDERSTORMS WILL BE NEAR MACUNGIE...EMMAUS AROUND 230
AM...LEHIGH UNIVERSITY...FOUNTAIN HILL AROUND 245 AM...ALPHA...ALPHA
AROUND 300 AM...HAMPTON AND HAMPTON AROUND 315 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4126 7452 3984 7557 3979 7572 3975 7609
      3988 7600 4010 7595 4014 7589 4017 7592
      4100 7556 4113 7506 4109 7501 4117 7490

HAYES
Special weather statement, Jan 31, 2:51 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
251 AM EST THU JAN 31 2013

NJZ013-014-020-022-026-027-311000-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
251 AM EST THU JAN 31 2013

...LOCALLY DAMAGING WIND GUSTS POSSIBLE ACROSS EASTERN NEW JERSEY
EARLY THIS MORNING...

LOOK FOR SOUTHERLY WINDS TO GUST TO NEAR 60 MPH AT TIMES ACROSS
PORTIONS OF BURLINGTON...ATLANTIC...OCEAN AND MONMOUTH COUNTIES
THROUGH 500 AM. THE STRONGEST WINDS GUSTS ARE EXPECTED ALONG THE
IMMEDIATE COAST.

WIND GUSTS THIS STRONG MAY RESULT IN DOWNED SMALL TREES AND TREE
LIMBS...WHICH COULD IN TURN CAUSE POWER OUTAGES. IN ADDITION...
DEBRIS CAN BECOME PROJECTILES WITH STRONG WIND GUSTS. HIGH PROFILE
VEHICLES MAY BE BUFFETED BY THE STRONG WINDS.

HAYES
Special weather statement, Jan 31, 3:15 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST THU JAN 31 2013

DEZ002>004-NJZ001-007>010-012>027-PAZ070-071-104>106-311015-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT DE-LOWER BUCKS PA-
MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN MONMOUTH NJ-
315 AM EST THU JAN 31 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT MUCH OF NEW JERSEY AND
DELAWARE THROUGH 500 AM...

AT 311 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF NEWTON TO TO 13 MILES NORTH OF GEORGETOWN...MOVING EAST AT
50 MPH. THE SHOWERS WILL BE NEAR OGDENSBURG...OGDENSBURG...
FRANKLIN...HAMBURG AROUND 320 AM...LAKE TELEMARK...GREEN POND...
GREEN POND...HIGHLAND LAKE AROUND 325 AM...REHOBOTH BEACH AND LONG
NECK AROUND 330 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3849 7557 3917 7541 3879 7515 3911 7490
      3929 7526 3918 7540 4012 7528 4134 7476
      4121 7437 4105 7449 4090 7427 4060 7444
      4060 7421 4042 7401 4048 7400 4047 7398
      4044 7397 3981 7407 3892 7497 3845 7504

HAYES
Local storm report, Jan 31, 3:48 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     NON-TSTM WND DMG ELDORA                  39.22N  74.91W
01/31/2013                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER PHI1300001

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:38 PM ESTSpecial Weather StatementPHIChester67 min
Jan 30, 8:15 PM ESTSpecial Weather StatementPHIChester, Delaware, Montgomery60 min
Jan 30, 8:22 PM ESTSpecial Weather StatementPHIBerks, Lehigh68 min
Jan 30, 9:36 PM ESTSpecial Weather StatementPHIDelaware, Philadelphia114 min
Jan 30, 9:50 PM ESTSpecial Weather StatementPHIBucks115 min
Jan 30, 11:29 PM ESTSpecial Weather StatementPHIBucks, Delaware, Philadelphia2 hr
Jan 31, 12:10 AM ESTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton4 hr
Jan 31, 12:34 AM ESTSpecial Weather StatementPHIBerks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more116 min
Jan 31, 1:34 AM ESTSpecial Weather StatementPHIBucks, Delaware, Philadelphia116 min
Jan 31, 2:06 AM ESTAreal Flood AdvisoryPHIBucks, Chester, Lehigh, Monroe, Montgomery, Northampton4 hr
Jan 31, 2:20 AM ESTSpecial Weather StatementPHIChester, Lehigh, Monroe, Montgomery, Northampton55 min
Jan 31, 2:56 AM ESTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia4 hr
Jan 31, 3:15 AM ESTSpecial Weather StatementPHIBucks, Philadelphia2 hr
Jan 31, 4:00 AM ESTAreal Flood WarningPHIBerks, Chester, Montgomery10 hr
Jan 31, 4:42 AM ESTRiver Flood WarningPHIMontgomery10 hr
Jan 31, 4:58 AM ESTAreal Flood WarningPHIBucks9 hr
Jan 31, 6:01 AM ESTWind AdvisoryPHIBerks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more12 hr
Jan 31, 6:17 AM ESTAreal Flood WarningPHINorthampton6 hr
Jan 31, 8:14 AM ESTRiver Flood WarningPHIChester, Montgomery, Philadelphia12 hr
Jan 31, 11:47 AM ESTAreal Flood WarningPHIMontgomery, Philadelphia4 hr
Jan 31, 1:21 PM ESTRiver Flood WarningPHIChester, Delaware7 hr
Jan 31, 6:56 PM ESTSpecial Weather StatementPHINorthampton94 min

Nearby

Areal Flood Warnings in Pennsylvania, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.